Mirena For Too Long

8 Replies Updated



Conversation Starter

MBmore Says:


I have had Mirena for a little over 7 years. I know I need to get it removed but that is not possible for me right now. Lately. I have been experiencing strange periods. They are bright red one day, practically black the next. I will have two or three days that go from heavy to light and then disappear. Two days later, it starts all over again. I thought this might be normal at first, especially since I didn't have a cycle for almost three years before getting Mirena inserted. However, this has been going on for two to three months. I also have cramping in the lower abdominal area that does not coincide with the bleeding. Intercourse is also painful at times and I have experienced cramping and bleeding afterwards. I considered menopause but I am only 31. I also know I am not pregnant because I use other precautions and took a test when things got "strange". I guess I just wanted to know if this is normal or if there could be a problem.



Showing Replies 1 - 8 of 8 RSS Feed


Page of 1     Sorted By:
1
Verwon Says:

Hi, MBmore! Sorry about the problems you're having, I know they are very concerning and annoying.

Mirena contains a synthetic form of Progesterone that's called Levonorgestrel and it works by preventing ovulation. When ovulation doesn't occur, enough natural progesterone isn't produced.

If you're Mirena is no longer releasing enough into your body, then this type of issue can happen.

It is the estrogen in our bodies each month that causes the endometrial lining to build and the MMPs needed to break it down to proliferate. Progesterone is what suppresses them and prevents bleeding. Normally, once ovulation has occurred and no pregnancy is detected, our natural progesterone level drops off severely, it stops opposing the estrogen and MMPs, so our monthly period is allowed to commence.

And to put it basically, after you've used some synthetic means of contraception such as the Mirena for a long period, your body is just not used to being allowed to ovulate each month anymore, so there isn't enough progesterone being produced now to oppose the estrogen and MMPs.

All of the symptoms you're experiencing are the ones that women 35+ experience from estrogen dominance, once they enter the perimenopause phase, due to the fact that they start experiencing anovulatory cycles where no progesterone is produced.

So right now, you've gone estrogen dominant. It may take a few months for you to actually start ovulating and producing your own progesterone, again.

However, there are other health issues that could cause such bleeding, so you should consult a doctor to have them checked out.

In the meantime, supplementing progesterone back into your body may help. There are creams containing natural progesterone that are available over the counter in most health food stores or vitamin/supplement shops. Once again, this is something you should consult your doctor about to make sure it is safe for you to use, but many women use it quite successfully to treat issues such as PCOS/PCOD, PMS, perimenopause and menopause.

Some women that used hormonal contraceptives for very long periods of time, as in 10+ years, end up with permanent hormonal imbalance that never settles on its own. They don't tell you all of this stuff when you're taking them and, to be honest, most doctors don't even know that much about the long-term effects.

Are there any other questions or comments?

REPLYSHAREREPORT
Was this helpful?     0     0  
2
hedda1227 Says:
via mobile

I also have the Mirena. One thing- WHY do you still have it in? It is no longer effective after 5 years. What you may be experiencing can be expulsion or migration of the IUD! You need to get ot removed. ASAP!! There are NO more benefits from having it in you- just bad side effects!! I would go to your OBGYN ASAP!

REPLYSHAREREPORT
Was this helpful?     0     0  
3
MBmore Says:
via mobile

hedda1227, i know the risks and understand that Mittens no longer protects me from pregnancy. I have not chosen to keep it in, i have no choice. My husband lost his job, we in turn lost our health insurance. No insurance andno job means no money to see an ob/gyn. It is unfortunate but i will have to continue to wait until i can afford it. Thanks for your post!

REPLYSHAREREPORT
Was this helpful?     0     0  
4
hedda1227 Says:
via mobile

So so sorry!! Can u find a Family Planning clinic or a free women's clinic? I actually had to get my copper IUD removed at a free clinic due to financial circs. back in 2003! Best of luck- hope your side effects stay minimal!!

REPLYSHAREREPORT
Was this helpful?     0     0  
5
Tan Says:
via mobile

Hi I have had the marina in now for nearly 6 years as they said as long as I'm not having a period it's still working I have now started having a brown distance and my urine is a dark yellow also I have vaginal itching and the discharge smells please help

REPLYSHAREREPORT
Was this helpful?     0     0  
6
Alisha Says:
via mobile

Re: Tan (# 5)

I have actually had the mirena for 6 yrs getting it removed Tuesday but I have had strange periods the whole time they never went away and I developed severe anxiety

REPLYSHAREREPORT
Was this helpful?     0     0  
7
Alisha Says:
via mobile

I am getting my Mirena removed on Tuesday after 6 years and I would say 6 months after I had it put in I started experiencing anxiety and now have severe anxiety and panic attacks. Has anybody else had this happen and will the anxiety go away after I have it removed?

REPLYSHAREREPORT
Was this helpful?     0     0  
8
Rabratna Says:
via mobile

I am 40 years old and got mirena inserted 3 months back for heavy periods due to hypothyroidism, occasional bleeding, sometimes more bleeding and cramps...very confusing. Can I take regestrone 5 mg now?

REPLYSHAREREPORT
Was this helpful?     0     0  


Viewing page 1 of 1     Reply


More Discussions:

Took Diane 35 for the first time and my period is longer
So i took diane 35 for the first time. I took it on the first day of my period. So i had 1 week of spotting like period ... 3 replies
I Took Bethel30 For Two Days And The Stopped How Long Does It Take To Leave Your System
I took bethel 30 diet pill for two days and I stopped after I notice dry mouth . Does any one knows how long it take to ... 1 reply
i took a 3mg suboxtone strip how long before i can do a 30 mg percocet
I have a 8mg suboxtone strip and i cut a small piece and did it at 7:10 am how long do I have to wait if I want to take ...
i took 2 mg tizanidine days ago how long should wait before taking phenobarbital ?
this is what i found about that phenobarbital oral will decrease the level or effect of tizanidine oral by affecting hep... 2 replies
upper respiratory infection for toooooo long - Denver Dad
Hi - Have really been down and out since Memorial day weekend. Though it was the flu - chills, fever, headache and body ... 2 replies
i took 1 2 a zubsolv today at 2am and the other half 6 days ago how long before can use rest of my p15s?
I used a half of a zubsolv 5.7-1.4 mg tablet today at 2am and the other half was taken 6 days ago. I dislocated my shoul... 1 reply
norco 80mgs daily and ambien 20mgs nightly along with 2400 mg ibuprofen daily tuned out to be a lethal combination for me i took the combo 5 days
Just an FYI. I woke up in the hospital on a respirator after my teenage son found me. This was not intentional. I develo... 4 replies
Mirena for 3 1/2 years miscarriage and 2 periods a month after removal
Hi all, I had mirena inserted 6 weeks after my daughter was born so July of '09 I had it in for 3 years and thought ... 1 reply
Have had Mirena for 10 yes we no period
Am wondering after 10 yrs we no cycle if it will b possible to get pregnant after remove. Havent had any kind of bleedin... 1 reply
I Took B Long F Tab After My Periods An Started Bleeding
i took b long f tab after my periods ?(i.e on 8th day) an again started bleeding. ## Mera piriod miss ho gya 1 Din ho gy... 1 reply


Post a Reply

No registration needed.
Simply fill out the form below.

 *

 *


 Optional, stays hidden.
Get notified when a reply is posted here.




4) Text Verification: *
Prevents SPAM.

Click here to show the question



This form will be submitted securely


TRUSTe

Discussion Thread Guidelines: Any participation in the discussion threads signifies your agreement with the Terms of Use and Privacy Policy. (1) Act civilized and be respectful towards others. No profanity, vulgarity or lewd / suggestive content is allowed. (2) Posts encouraging, facilitating, or seeking advice about the abuse of medications or other substances are prohibited. (3) Personal contact information (such as telephone numbers, email addresses, etc) is not allowed to appear on our discussion threads. (4) We do not allow our forums to be used for buying, selling, trading, or for the promotion of a product or service. (5) Posting external links to other web sites is not allowed without our prior approval. (6) We reserve the right to edit or remove content which we find objectionable to the community at our sole discretion.


Note: All times displayed are GMT - 7.

This information has been independently compiled and is for informational purposes only. It is not intended to be a substitute for medical advice from a qualified healthcare professional; nor is it intended to diagnose, treat, cure or prevent any disease. For more details please see the Medical Disclaimer. This page was last updated on 29 September 2018.

We are committed to your privacy.

Copyright © 2005-2019 All Rights Reserved. MedsChat® is a registered trademark of Limelight Innovations L.L.C. 9888 W Belleview Ave #5000, Denver, CO, 80123, USA